Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 6, NWS Brownsville, TX

April 10, 2015Starr County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Apr 10, 2015, 7:17 PM CDT for Starr County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2015, 7:17 PM CDT (00:17 UTC)
Expired
Apr 10, 2015, 8:00 PM CDT
In force
43 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon

County Starr County, TX

The radar

The Brownsville radar (KBRO), 139 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 0.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2015-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1080 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2015-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1080 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
1008 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

504 
WUUS54 KBRO 110017
SVRBRO
TXC427-110100-
/O.NEW.KBRO.SV.W.0006.150411T0017Z-150411T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
717 PM CDT FRI APR 10 2015

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL STARR COUNTY IN DEEP SOUTH TEXAS...

* UNTIL 800 PM CDT

* AT 717 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED 10 MILES NORTHEAST OF LAS
  LOMAS...OR 11 MILES NORTHEAST OF RINGGOLD MIDDLE SCHOOL...AND
  MOVING NORTH AT 10 MPH.

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  CENTRAL STARR COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT THE NATIONAL WEATHER SERVICE...OR
YOUR NEAREST LAW ENFORCEMENT AGENCY WHO WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE .

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2641 9861 2646 9880 2662 9877 2656 9851
TIME...MOT...LOC 0017Z 198DEG 7KT 2650 9869 

$$

CASTILLO
2 follow-up statements
808 
WWUS54 KBRO 110033
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
733 PM CDT FRI APR 10 2015

TXC427-110100-
/O.CON.KBRO.SV.W.0006.000000T0000Z-150411T0100Z/
STARR TX-
733 PM CDT FRI APR 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR CENTRAL STARR COUNTY...

AT 732 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF SANTA CATARINA...OR
11 MILES EAST OF EL SAUZ...MOVING NORTH AT 10 MPH.

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
CENTRAL STARR COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 2641 9861 2645 9875 2661 9871 2656 9851
TIME...MOT...LOC 0032Z 198DEG 7KT 2653 9868 

$$

BIRCHFIELD
102 
WWUS54 KBRO 110101
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
801 PM CDT FRI APR 10 2015

TXC427-110110-
/O.EXP.KBRO.SV.W.0006.000000T0000Z-150411T0100Z/
STARR TX-
801 PM CDT FRI APR 10 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL STARR COUNTY HAS
EXPIRED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO
EXPIRE. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
BROWNSVILLE.

LAT...LON 2641 9861 2645 9875 2661 9871 2656 9851
TIME...MOT...LOC 0056Z 198DEG 7KT 2653 9868 

$$

CASTILLO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:01 PM CDT, 4 hours 16 minutes earlier.

Area forecast discussion, Apr 10, 3:01 PM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
301 PM CDT FRI APR 10 2015

.SHORT TERM /NOW THROUGH SATURDAY NIGHT/...A WEAK MESOLOW REMAINS
CENTERED OVER NORTHERN STARR COUNTY THIS AFTERNOON WITH THE BEST
EVIDENCE OF A SYNOPTIC SCALE FRONT JUST SLIGHTLY NORTH OF THE
AREA. WEAK MOISTURE/TERMPERATURE GRADIENTS ARE PRESENT AT A FEW
LOCATIONS ACROSS THE CWA AND ANOTHER WEAK TROUGH/BOUNDARY IS
APPARENT SOUTH OF HIDALGO COUNTY STRETCHING ACROSS NORTHEASTERN
TAMAULIPAS FROM NORTH TO SOUTH. SURFACE MOISTURE IS NOT LACKING
WITH DEWPOINTS IN CAMERON AND HIDALGO COUNTY IN THE MID 70S AND
FURTHER INLAND IN THE LOWER 70S. PACIFIC MOISTURE CONTINUES TO
STREAM IN ON WESTERLY MID AND UPPER LEVEL WINDS AND THE ATMOPSHERE
HAS RELATIVELY HIGH WATER CONTENT ON THE WHOLE YIELDING PRECIP
WATER VALUES AROUND 1.8 TO 1.9 INCHES. BOUNDARY LAYER PARCELS ARE
RATHER UNSTABLE WITH MLCAPE VALUES AROUND 2000 J/KG BUT THERE
LIKELY IS A RESIDUAL CAPPING INVERSION AROUND 925MB THAT IS
HOLDING BACK SURFACE PARCELS THAT ARE CONVECTING AMID THE JUICY
SURFACE AIR AND WEAK RESIDUAL BOUNDARIES. UPPER LEVEL SPEED
CONVERGENCE AND WEAK DIRECTIONAL DIFFLUENCE IS OCCURING OVER THE
CWA LIKELY LEADING TO A VERY SLIGHT NET POSITIVE IN TERMS OF LARGE
SCALE ASCENT. WESTERLY WINDS AT 750MB ARE PROBABLY MIXING IN A
LITTLE DRY AIR THAT WILL ENTRAIN INTO NEW UPDRAFTS AND MAKE
CONVECTIVE DEVELOPMENT EVEN MORE CONDITIONAL.

FOR THE REST OF THIS AFTERNOON AS OVERCAST BREAKS UP ACROSS THE
AREA AND TEMPERATURES RISE I EXPECT WE WILL SEE REDEVELOPMENT OF
AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS. SOME OF THEM COULD
BE FAIRLY INTENSE AND ANY ACTIVITY WILL ALMOST CERTAINLY PRODUCE
HEAVY RAINFALL WHILE MOVING EAST AT ABOUT 15 MPH SO FLOODING/FLASH
FLOODING REMAINS A CONCERN ESPECIALLY IF ACTIVITY GETS GOING OVER
URBAN AREAS. DAMAGING WIND/MARGINAL SEVERE HAIL IS ALSO POSSIBLE
IN THE STRONGER STORMS.

ACTIVITY SHOULD TAPER OFF TONIGHT/THIS EVENING BEFORE BEING ABLE TO
RESTART TOMORROW IN THE LATE MORNING AND AFTERNOON. LARGE SCALE
ASCENT WILL BE PRETTY NEUTRAL BUT DAYTIME HEATING WILL LIKELY HELP
GET AT LEAST A FEW UPDRAFTS GOING IN THE AFTERNOON. WITH MORE
MODERATE INSTABILITY PRESENT THE HAIL/WIND THREAT APPEARS LOWER BUT
HEAVY RAINFALL CAN BE EXPECTED FROM ANY STORMS THAT MANAGE TO GET
GOING. UPPER DIFFLUENCE WILL BE SLIGHTLY BETTER SATURDAY EVENING AND
KEPT A CHANCE OF SHOWERS AND STORMS IN THE FORECAST. /68-JGG/

.LONG TERM /SUNDAY THROUGH THURSDAY/...MAIN FEATURES REMAIN THE
SAME. THE UPPER DISTURBANCE WILL MOVE FROM NORTHWEST MEXICO ACROSS
THROUGH NORTH TEXAS SUNDAY TO MONDAY...KEEPING THINGS UNSETTLED
OVER THE CWA. A SURFACE FRONT WILL BE PULLED THROUGH THE CWA ON
TUESDAY AS THE UPPER LOW LIFTS OUT OVER OKLAHOMA...BUT IT WILL NOT
COMPLETELY CLEAR THE AREA OUT. IT WILL TAKE REINFORCING HIGH
PRESSURE ON THURSDAY TO FINISH THE JOB AND GET SOME DRIER AIR OVER
MOST OF THE AREA. HIGH TEMPERATURES WERE DRIFTED DOWN A SCOSCHE
DUE TO GOOD CLOUD COVER BUT REMAIN PRIMARILY IN THE 80 TO 85
DEGREE RANGE.

&&

.MARINE...
NOW THROUGH SATURDAY NIGHT...EASTERLY WINDS ARE FORECAST THROUGH
TODAY. SOUTHERLY WINDS PICK UP THROUGH SATURDAY MORNING AND
SATURDAY NIGHT WITH SPEEDS AND SEAS BECOMING MODERATE.

SUNDAY THROUGH TUESDAY...LIGHT TO MODERATE ONSHORE FLOW AND
MODERATE SEAS WILL CONTINUE AS WILL UNSETTLED WEATHER. A COLD
FRONT WILL ARRIVE ON TUESDAY...SHIFTING WINDS TO NORTH. RAW GFS
WINDS SUGGEST A POSSIBLE LOW END SMALL CRAFT ADVISORY CONDITIONS
TUESDAY AFTERNOON WITH 20 KT NORTH WINDS...BUT A MODEL BLEND IS
NOT QUITE AS ROBUST WITH THE WINDS AT THIS WRITING...MAINLY DUE
TO THE WEAKER ECMWF.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  73  82  75  83 /  30  30  20  30
BROWNSVILLE          73  83  75  84 /  40  30  20  20
HARLINGEN            72  85  75  87 /  40  30  20  30
MCALLEN              72  87  75  87 /  50  20  30  30
RIO GRANDE CITY      71  87  73  88 /  50  30  50  20
SOUTH PADRE ISLAND   72  77  73  79 /  30  30  20  20

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

54/68/67
Hazardous weather outlook, Apr 10, 7:15 PM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
715 PM CDT FRI APR 10 2015

TXZ248>257-111100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-INLAND
CAMERON-COASTAL WILLACY-COASTAL CAMERON-
715 PM CDT FRI APR 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THE
EVENING HOURS MAINLY ACROSS THE CENTRAL AND WESTERN PORTIONS OF DEEP
SOUTH TEXAS. SOME OF THESE THUNDERSTORMS ARE EXPECTED TO BE SLOW
MOVING AND WILL PRODUCE LOCALLY HEAVY RAINFALL. AREAS OF FLOODING
WILL BE POSSIBLE. THERE IS AN ADDITIONAL...SMALLER RISK...OF HAIL TO
AROUND THE SIZE OF QUARTERS AND WIND GUSTS UP TO AROUND 60 MPH THAT
MAY OCCUR WITH THE STRONGEST THUNDERSTORMS THROUGH MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ADDITIONAL ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE SATURDAY
THROUGH MONDAY...ESPECIALLY IN THE AFTERNOON. AREAS OF FLOODING IN
HEAVY RAINFALL WILL BE POSSIBLE WITH A CONTINUED SMALL RISK FOR
LARGE HAIL AND BRIEF DAMAGING WINDS. THE FLOODING/SEVERE WEATHER
RISK IS GENERALLY HIGHER WEST OF HIGHWAY 281/INTERSTATE 69 C.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS EVENING AND AGAIN
EACH AFTERNOON THROUGH MONDAY.

GMZ130-132-135-150-155-170-175-111100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
715 PM CDT FRI APR 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED EACH AFTERNOON THROUGH TUESDAY.

In the hours before

Special weather statement, Apr 10, 2:11 PM CDT, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
211 PM CDT FRI APR 10 2015

TXZ250-102000-
BROOKS TX-
211 PM CDT FRI APR 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JIM HOGG AND NORTHERN
BROOKS COUNTIES UNTIL 300 PM CDT...

AT 210 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR LA GLORIA TO 12 MILES
NORTHEAST OF PUESTA DEL SOL AIRPORT...AND MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FALFURRIAS...LA COLONIA PARK...FALFURRIAS FIRE STATION...FALFURRIAS
JUNIOR HIGH SCHOOL...AIRPORT ROAD ADDITION...PLEASANT PARK...BROOKS
COUNTY AIRPORT...FLOWELLA...HIDALGO CITY PARK...CANTU ADDITION AND
BROOKS COUNTY DETENTION CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2726 9799 2710 9799 2705 9805 2698 9842
      2704 9842 2726 9812
TIME...MOT...LOC 1910Z 254DEG 23KT 2727 9807 2703 9839

54
Special weather statement, Apr 10, 6:23 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
623 PM CDT FRI APR 10 2015

TXZ252-110000-
STARR TX-
623 PM CDT FRI APR 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HIDALGO AND
SOUTHEASTERN STARR COUNTIES UNTIL 700 PM CDT...

AT 621 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR LA VICTORIA...OR 5 MILES NORTHEAST OF GARCIASVILLE...MOVING
NORTHEAST AT 10 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LA VICTORIA.

LAT...LON 2639 9874 2653 9862 2646 9849 2629 9857
TIME...MOT...LOC 2321Z 225DEG 9KT 2639 9864

BIRCHFIELD
Special weather statement, Apr 10, 7:04 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
704 PM CDT FRI APR 10 2015

TXZ252-110045-
STARR TX-
704 PM CDT FRI APR 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL STARR COUNTY UNTIL 745 PM
CDT...

AT 703 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHEAST OF RIO GRANDE CITY MUNICIPAL AIRPORT...MOVING
NORTHEAST AT 10 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL STARR
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2642 9872 2648 9882 2656 9872 2650 9861
TIME...MOT...LOC 0003Z 241DEG 8KT 2647 9873

BIRCHFIELD
Local storm report, Apr 10, 7:07 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
707 PM CDT FRI APR 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             FALFURRIAS              27.23N  98.15W
04/10/2015  E1.00 INCH       BROOKS             TX   PUBLIC

            PUBLIC REPORT OF QUARTER SIZE HAIL IN FALFURRIAS
            RECEIVED VIA SOCIAL MEDIA POST TO NWS PERSONNEL.

&&

EVENT NUMBER BRO1500015

TS
Special weather statement, Apr 10, 7:17 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
717 PM CDT FRI APR 10 2015

TXZ253-110100-
HIDALGO TX-
717 PM CDT FRI APR 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HIDALGO COUNTY UNTIL
800 PM CDT...

AT 714 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LA JOYA AND HIGHWAY 81. THIS STORM WAS NEARLY STATIONARY.

DIME SIZE HAIL...WINDS IN EXCESS OF 40 MPH...AND TORRENTIAL RAINFALL
WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...PENITAS...LA JOYA...ABRAM-
PEREZVILLE...HAVANA.

LAT...LON 2620 9844 2622 9844 2623 9845 2622 9845
      2623 9846 2622 9848 2620 9848 2621 9849
      2621 9851 2622 9850 2622 9852 2624 9852
      2624 9854 2623 9855 2624 9855 2632 9851
      2629 9838 2619 9842
TIME...MOT...LOC 0014Z 224DEG 3KT 2624 9846

BIRCHFIELD

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 7:04 PM CDTSpecial Weather StatementBROStarr41 min
Apr 10, 7:17 PM CDTSpecial Weather StatementBROHidalgo43 min
Apr 10, 7:20 PM CDTSpecial Weather StatementBROHidalgo40 min
Apr 10, 7:42 PM CDTFlash Flood WarningBROHidalgo2 hr
Apr 10, 8:01 PM CDTAreal Flood AdvisoryBROHidalgo, Willacy119 min
Apr 10, 8:47 PM CDTAreal Flood AdvisoryBROStarr118 min
Apr 10, 9:33 PM CDTSpecial Weather StatementBROBrooks42 min
Apr 10, 10:06 PM CDTAreal Flood AdvisoryBROHidalgo114 min
Apr 11, 12:47 AM CDTSpecial Weather StatementBROZapata43 min
Apr 11, 1:28 AM CDTSpecial Weather StatementBROZapata47 min
Apr 11, 8:09 AM CDTSpecial Weather StatementBROZapata51 min
Apr 11, 8:59 AM CDTSpecial Weather StatementBROZapata46 min
Apr 11, 9:28 AM CDTFlash Flood WatchBROBrooks, Hidalgo, Jim Hogg, Starr, Zapata22 hr
Apr 11, 9:47 AM CDTAreal Flood AdvisoryBROZapata3 hr
Apr 11, 6:14 PM CDTAreal Flood AdvisoryBROBrooks2 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.